MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 32MM I.D. SIZE II; PROSTHESIS, HIP

ZIMMER BIOMET, INC. 32MM I.D. SIZE II; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Osteolysis (2377); Metal Related Pathology (4530)
Date of Event 04/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: cat# 00875201032, lot# 62637595 32mm i.D.Size ii elevated rim liner.Cat# 00875305201, lot# 62747424 52mm o.D.Size ii porous uncemented.Cat# 00625006535, lot# 63252283 bone scr 6.5x35 self-tap.Foreign: (b)(6).Reported event was unable to be confirmed due to limited information received from the customer.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0002648920-2022-00099, 0001822565-2022-01139.
 
Event or Problem Description
It was reported the patient underwent a right hip revision approximately 6 years post implantation due to high cobalt ion levels, pain, wear and osteolysis.During the surgery, it was discovered that the femoral head had signs of trunionosis.The stem was retained, but the head and liner were replaced and discarded.No additional information.

Brand Name
32MM I.D. SIZE II
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15300169
Report Number0001822565-2022-02484
Device Sequence Number20659858
Product Code JDI
UDI-Device Identifier00889024131644
UDI-Public(01)00889024131644(17)150105(10)62907340
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K200823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model NumberN/A
Device Catalogue Number00875201032
Device Lot Number62637595
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2022
Initial Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale